Anyone ever been put on too much predisone? I was put on it when I went to a different dr. and was flaired up.She put me on 1 week treatment of 60 mg a day. It sent me into a phycosis. Not a good feeling. when I saw the rheum. he got mad.He took me off it and the pain then really got unbearable. He put me back on it but at a lower dose. this was 3 1/2 weeks ago. Now I am getting that foggy feeling all of us lupus pt see but seems worse this time.Could it still be the predisne? and if so what would be used instead?
Tired of feeling fatqued and all the pain.
Yep, prednisone is a nasty, nasty drug, but at the same time is the best and most widely used med for lupus. It can definately make you psychotic or agitated or depressed. There some be some happy medium of a dose that you can tolerate. If this is the only med you are taking, I would suggest getting a 2nd opinion from another rheum. because there are many supplimental medicines that can help lupus and its symptoms and work with the prednisone to keep you at a lower dose. Plaquenil is commonly prescribed in conjuction with prednisone. I am assuming you are having joint pain (?), which if you are can be helped by a number of other meds including NSAIDs (ibuprofen, toradol, naproxen), methotrexate injections, depo-medrol or other steroid injections directly into the joint that is giving you trouble, nerve blocks, and pain killers. Theres alot of options. I wouldn't suggest going completly off the prednisone because this is what suppresses your immune system, which generally is what you need since lupus is the result of an overactive immune system. If you're having trouble with the psychosis/mood swings/depression I would try an antidepressant to help with those symptoms. Good luck!